MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I20-40
Medical Device Problem Codes Fracture (1260); Material Puncture/Hole (1504); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted in patient.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and (2) two vela suprarenal's to treat an abdominal aortic aneurysm (aaa).During the procedure, a type 1a endoleak was confirmed on the angiography, so another vela suprarenal was implanted.Approximately (2) years post initial implant procedure the patient was identified with type 1b endoleak.The patient status is unknown at this time.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak, type 2 endoleak, sac growth, secondary endovascular procedure and stent fracture are confirmed.This is moderately consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review; however, the most likely causation for the type 3b endoleak was due to the stent fracture.The final patient status remains unknown.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6: device code: remove code 3190; h6: result code: remove code 3233; h6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and (2) two vela suprarenal's to treat an abdominal aortic aneurysm (aaa).During the procedure, a type 1a endoleak was confirmed on the angiography, so another vela suprarenal was implanted.Approximately (2) years post initial implant procedure the patient was identified with type 1b endoleak.The patient status is unknown at this time.Additional information: an angiogram was done and revealed a type 3b endoleak and the aneurysm diameter was confirmed to have increased to 8 cm.The physician elected to implant another afx2 bifurcated stent graft to resolve this event.A type 2 endoleak remained and the procedure was completed without further treatment.Additionally during the internal investigation stent fracture was identified.Note: type 2 endoleaks are anatomy related events and are not caused or contributed by the device.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11868164
Report Number2031527-2021-00214
Device Sequence Number2990060
Product Code MIH
UDI-Device Identifier00818009014672
UDI-Public(01)00818009014672(17)190206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2020
Device Model NumberBEA25-100/I20-40
Device Lot Number1783499-001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date05/22/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL 2207151-006.; VELA SUPRARENAL 2241390-002.; VELA SUPRARENAL 2241390-008.
Outcome Attributed to Adverse Event Other; Required Intervention;